MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hypoglycemia (1912); Dysphasia (2195); Confusion/ Disorientation (2553)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas alleging the patient's blood glucose on an unknown date was 40 mg/dl with difficulty speaking, unsteadiness when standing and walking, severe dizziness, blurred vision, confusion, severe headache.The reporter noted the patient did not receive any treatment above and beyond the usual routine of diabetes care and management, they remained on pump therapy, and the pump¿s delivery settings were not recently changed by a healthcare provider.During troubleshooting, it was reported that the patient incorrectly set the pump's time.There was no indication or allegation of a device malfunction.This complaint is being reported because the reported health event is was attributed to a device use-error.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7036146
Report Number2531779-2017-26650
Device Sequence Number11048948
Product Code LZG
UDI-Device Identifier10840406101126
UDI-Public0110840406101126
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 10/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2017
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age54 YR
Patient Weight164